Inadvertent ingestion of thiafentanil oxalate by a captive adult female mountain lion (Puma concolor) caused a prolonged clinical syndrome that included sedation and depression, muscle tension, and myopathy that was incompletely antagonized by naltrexone HCl. A serum chemistry profile revealed markedly elevated creatinine phosphokinase (CK; 490,450 IU/l), alanine aminotransferase (ALT; 1,896 IU/l), and aspartate aminotransferase (AST; 4,321 IU/l) 2 days after onset. The affected animal's condition gradually improved over the next 15 days in response to supportive therapy that included diazepam (5 mg as needed), Normasol R® (3 l/day), dexamethasone (tapering dose starting at 1 mg/kg), and ketoprofen (1 mg/kg). She eventually recovered completely. Based on these observations, carcasses of animals immobilized with thiafentanil should be marked and disposed of properly to preclude opportunities for secondary exposure and potential intoxication in scavenging species. In addition, caution is advised when using thiafentanil in animals that could be preyed upon before full metabolism of the drug.
You have requested a machine translation of selected content from our databases. This functionality is provided solely for your convenience and is in no way intended to replace human translation. Neither BioOne nor the owners and publishers of the content make, and they explicitly disclaim, any express or implied representations or warranties of any kind, including, without limitation, representations and warranties as to the functionality of the translation feature or the accuracy or completeness of the translations.
Translations are not retained in our system. Your use of this feature and the translations is subject to all use restrictions contained in the Terms and Conditions of Use of the BioOne website.
Vol. 41 • No. 4